Thunderstorm Wind, Perry
- When
- June 13, 1:52 AM EST
- Where
- Perry County, 3 mi NNE of Crooksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.810, -82.078
Large tree branches were blown down.
A warm front lifted north, through southern Ohio, during the morning of the 12th. Heating and instability increased during the afternoon with dew points reaching the lower 70s during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A warm front lifted north, through southern Ohio, during the morning of the 12th. Heating and instability increased during the afternoon with dew points reaching the lower 70s during the afternoon. Disturbances in the mid and upper levels rippled southeast initially. Addditional disturbances then moved east overnight Wednesday night.
Showers and thunderstorms formed over northern Ohio early on the evening of the 12th, and streaked southeast. The southern edge of this convection finally sank down into portions of southeast Ohio late at night. A few storms were severe, causing wind damage.
Meanwhile, a separate large cluster of showers and thunderstorms moved out of northern Indiana into southeast Ohio during the predawn hours. The southern edge of that convection became oriented west to east along the fast flow aloft. Training of showers did cause 1.5 to 2 inches of rain across portions of Jackson, Vinton, Athens, Meigs and northern Gallia Counties. Due to the relatively dry ground, no serious flash flooding occurred. Some street flooding was observed in towns such as Athens and Gallipolis.
The final round of convection, associated with the cold front, streaked through southeast Ohio during the late morning hours on the 13th. This caused another brief downpour with pea size hail and wind gusts of 40 to 50 mph. No significant damage occurred. Jackson Ohio reported about .9 inches in just over an hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 13, 12:47 AM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
147 AM EDT THU JUN 13 2013
.SYNOPSIS...
THUNDERSTORM COMPLEX PASSES THROUGH OVERNIGHT. LOW PRESSURE AND
COLD FRONT PASS THURSDAY. HIGH PRESSURE FOR THE END OF WEEK AND
INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
1015 PM UPDATE...CONVECTION CONTINUES TO REMAIN MOSTLY NORTH OF
CWA...HOWEVER INCHING EVER SO SLIGHTLY SOUTH WITH TIME. CONTINUED
RELYING ON HRRR AND RAP GUIDANCE...BRINGING THUNDERSTORMS INTO
NORTHERN CWA OVER THE NEXT SEVERAL HOURS...AND DECREASED POPS
SOME ACROSS THE SOUTH UNTIL PRE-DAWN WHEN CONVECTING COMPLEX
FORMING NEAR SOUTHERN TIP OF LAKE MICHIGAN SHOULD BRING SHOWERS
AND STORMS THROUGH. HAVE THAT COMPLEX GETTING TO WESTERN CWA
BORDER 09-10Z...AND INTO THE WV MOUNTAINS 13-14Z. NO CHANGES MADE
TO DAYTIME GRIDS TOMORROW...GRIDS STILL ON PAR WITH ANOTHER ROUND
OF STORMS AS THE COLD FRONT PLOWS EAST.
PREVIOUS DISCUSSION...
GOING MORE AGGRESSIVE ON THIS FORECAST FOR BOTH SEVERE POTENTIAL THRU
EARLY TONIGHT...AND POTENTIAL WATER PROBLEMS NORTHEAST OVERNIGHT
INTO THURSDAY. ADMITTEDLY...ALTHOUGH MODELS ARE IN REASONABLE
AGREEMENT WITH THE MASS FIELDS...THEY ARE NOT WITH QPF FIELDS...WITH
THE PROBLEM BEING MESOSCALE INFLUENCES FROM PREVIOUS CONVECTIVE
COMPLEXES UPSTREAM. FIRST...AHEAD OF A STRONG LOW PRESSURE CENTER
AND COLD FRONT THAT WILL DROP SOUTHEAST ACROSS THE AREA LATE TONIGHT
AND THURSDAY...WE WILL BE IN NORTHWEST FLOW ALOFT WITH UPPER
DISTURBANCES. ALTHOUGH THE WARM FRONT WILL BE NORTH OF THE AREA AT
THE BEGINNING OF THIS PERIOD...THESE DISTURBANCES WILL BE MOVING
OVER VERY MOIST AND UNSTABLE AIR THIS AFTERNOON AND EVENING. WILL
INCLUDE MENTION OF SEVERE IN SCATTERED STORMS THRU THIS EVENING
EVERYWHERE GIVEN SPC SLIGHT RISK. ONE SUCH DISTURBANCE LOOKS TO BE
DROPPING SOUTHEAST OUT OF MICHIGAN THIS AFTERNOON...AND THINK THIS
WILL INITIATE A COMPLEX LATER THIS AFTERNOON THAT WILL DROP ACROSS
NORTHERN WEST VIRGINIA THIS EVENING AND EARLY TONIGHT. WILL TARGET
THIS AREA WITH BEST POPS THROUGH EARLY TONIGHT.
A BAND OF POTENTIALLY HEAVY CONVECTION WILL SPREAD AHEAD OF AND
ACCOMPANY THE COLD FRONT LATE TONIGHT AND THURSDAY...THOUGH NOT
LIKELY SEVERE. HOWEVER...THIS ADDED CONVECTION ON TOP OF THE WHAT
OCCURS OVERNIGHT IN THE NORTH AND EAST MAY BRING FLOODING PROBLEMS.
THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTH AND EAST
PORTION OF OUR AREA FROM 00Z THRU 18Z THURSDAY.
CONDITIONS WILL BE WARM AND MUGGY TONIGHT...WITH TEMPS AROUND 70 FOR
LOWS. TEMPERATURES WILL BE COOLER THURSDAY IN THE CLOUDS AND
SHOWERS...ESPECIALLY IN THE WEST WHERE THE COLD FRONT WILL BE
PUSHING THOUGH.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
FRONTAL BOUNDARY SHOULD BE OUT OF THE AREA BY 00Z FRIDAY. EXPECT
ANY LINGERING SHRA TO DEPART TO THE EAST BY MIDNIGHT. ASSOCIATED
H500 VORT MAX WILL SHARPEN UP THE TROUGH ALONG THE EASTERN SEABOARD
AND SLOW EASTERN PROGRESSION A BIT. THIS WILL ALLOW ANOTHER RIPPLE
TO DROP DOWN THE BACK SIDE IN NORTHERLY FLOW ON FRIDAY...ALONG WITH LOW
LEVEL MOISTURE...TO KEEP SOME CLOUDS AROUND ESPECIALLY IN THE
NORTHEASTERN CWA. NOT A LOT OF INSTABILITY SEEN IN BUFKIT SOUNDINGS
FRIDAY AFTERNOON...BUT THE NORTHERLY FLOW AND AMOUNT OF MOISTURE MAY
BE ENOUGH TO SQUEEZE OUT SPRINKLES OR LIGHT RAIN SHOWERS...AND
INCLUDED A MINIMAL POP. OTHERWISE...PARTLY TO MOSTLY SUNNY SKIES
ARE FORECAST WITH NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES.
WEAK HIGH PRESSURE IS IN PLACE FOR FRIDAY NIGHT AND SATURDAY...WITH
A NEEDED DRY BREAK FOR THE AREA. FRIDAY NIGHT WILL BE COOL...AND
SOME VALLEY FOG IS A POSSIBILITY. SEASONABLE TEMPERATURES ON
SATURDAY...WITH SOME HIGH CLOUDS STARTING TO ARRIVE IN THE AFTERNOON.
NO MAJOR CHANGES TO FORECAST TEMPERATURES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT IN DEAMPLIFYING...AND THEN
REESTABLISHING...THE EASTERN UPPER TROUGH DURING THE EXTENDED
PERIOD. DURING THE INTERVENING PERIOD OF ZONAL FLOW...A COUPLE OF
MIDLEVEL WAVES WILL BE RIDING ACROSS. THE FIRST WILL PUSH A WARM
FRONT THROUGH SATURDAY NIGHT INTO SUNDAY. THE SECOND...MORE
SIGNIFICANT DISTURBANCE WILL CROSS MONDAY/MONDAY NIGHT WITH A COLD
FRONT...AND WILL BE DISTURBANCE THAT DIGS THE TROUGH ONCE AGAIN.
THESE SYSTEMS WILL BE INDIVIDUALLY PROGRESSIVE...BUT RAIN TOTALS MAY
EVENTUALLY HAVE TO BE WATCHED ESPECIALLY IN AREAS THAT GET THE MOST
RAIN FROM THE SYSTEM TONIGHT AND TOMORROW. HIGH PRESSURE THEN
RETURNS WEDNESDAY WITH DRY WEATHER.
USED HPC GRIDDED GUIDANCE HEAVILY FOR THIS PERIOD. SUGGESTED
TEMPERATURES WERE NOT FAR FROM MEX/ENSEMBLE NUMBERS AND DID NOT
STRAY FAR FROM SEASONAL NORMS...WHICH SEEMED REASONABLE.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SEVERAL FORECAST CHALLENGES THROUGH THE TAF PERIOD. FIRST CONVECTIVE
COMPLEX MOVES THROUGH BETWEEN 08Z AND 12Z THIS MORNING...VERY
GUSTY WINDS 30 TO 40KTS WILL ACCOMPANY THIS COMPLEX. THIS WILL
AFFECT HTS TO CRW LINE AND NORTH. MVFR TO IFR CONDITIONS POSSIBLE
WITH THIS COMPLEX AS WELL. THEN ANOTHER ROUND OF STORMS WITH THE
COLD FRONT THURSDAY AFTERNOON. IFR AND GUSTY WINDS POSSIBLE IN ANY
STRONGER CELLS THROUGH THE ENTIRE PERIOD...WITH MVFR CEILINGS
AROUND AND BEHIND THE COLD FRONT. VFR CONDITIONS RETURN AFT 04Z
FRIDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...
FORECAST CONFIDENCE...MEDIUM TO LOW.
ALTERNATE SCENARIOS: TIMING AND LOCATION OF THUNDERSTORM COMPLEX
AND COLD FRONT COULD VARY...ALONG WITH THE LOWER CATEGORY
CEILINGS THAT WILL BE LEFT BEHIND THE STORMS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 06/13/13
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H M M M M M M M M M H
HTS CONSISTENCY H H M M M M M M M M M H
BKW CONSISTENCY H M M M M M M M M M M H
EKN CONSISTENCY L H H H H H H H H H H H
PKB CONSISTENCY M M M L L L L M M H H H
CKB CONSISTENCY L M M L L L L L H H H H
AFTER 06Z FRIDAY...
LINGERING IFR POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH FRIDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ009>011-
016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ076.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JMV/CL
NEAR TERM...JMV/MZ
SHORT TERM...CL
LONG TERM...CL
AVIATION...JSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 632 PM EDT WED JUN 12 2013 VAZ003-004-WVZ033>036-132245- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 632 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037>039-046-047-132245- NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 632 PM EDT WED JUN 12 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ040-132245- BARBOUR- 632 PM EDT WED JUN 12 2013 ...TORNADO WATCH 301 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-132245- PERRY-MORGAN- 632 PM EDT WED JUN 12 2013 ...TORNADO WATCH 301 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO ACTIVE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ009-016>018-027>030-132245- WOOD-ROANE-WIRT-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS- 632 PM EDT WED JUN 12 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ076-WVZ010-011-019-020-031-032-132245- WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 632 PM EDT WED JUN 12 2013 ...TORNADO WATCH 301 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ075-083>087-WVZ005>008-013>015-024>026-132245- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE- 632 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO ACTIVE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1141 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND DMG 1 S SALEM 39.27N 80.57W
06/12/2013 HARRISON WV 911 CALL CENTER
TREES DOWN 1MI SOUTH OF SALEM... WV ON PATTERSON FORK
RD.
&&
EVENT NUMBER RLX1300621
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1231 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL WALLACE 39.41N 80.49W
06/13/2013 E0.88 INCH HARRISON WV BROADCAST MEDIA
REPORT CONVEYED FROM MEDIA OVER NWS CHAT.
&&
EVENT NUMBER RLX1300622
JMThe Cincinnati radar (KILN), 155 km away, was scanning. The volume nearest the first event began at 06:54 UTC.
4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Large tree branches were blown down.
Tree branches fell onto power lines near Church Street.
Several trees were blown down.
Tree branches fell onto power lines and a transformer blew on Wilson Road.
A garage was struck, causing a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446046, 446045, 446048, 446047, 446062.